MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 3FR SL PROVENA MIDLINE MAX BARRIER KIT; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reen1144 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reen1144) have been reported from the same facility.
 
Event or Problem Description
It was reported "i am contacting you again regarding leaking bard power midlines.I know in the past we decided it is not a leak from the product itself, but fluid and blood are leaking out around the product from insertion sites.It was suggested to us to cut the midlines shorter to prevent possible back pressure occurring at the shoulder joint.This suggestion has not helped.If i had to guess, we are replacing 75% of the midlines we place for this leaking issue".Midline was found to be leaking from insertion site.Catheter exterior the body 0.5 cm.Dressing change was attempted earlier in the day.Found to be saturated two hours later.Catheter removed intact.No sign/symptoms of infection noted at insertion site.Patient was switched from iv antibiotics to oral for discharge.What type of catheter securement was utilized? 3m dressing stat lock.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking midline catheter was unconfirmed because the problem could not be reproduced.The product returned for evaluation was one 3fr s/l powermidline catheter.Usage residues were observed throughout the sample and a needleless injection cap was attached to the luer adapter.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion and aspiration with no observed leaks.No leaks were observed during sustained (>15 seconds) hydraulic pressurization.Microscopic inspection of the sample did not reveal any evidence of current or prior leakage.No device deficiencies were discovered during evaluation of the returned sample.Consequently this complaint is unconfirmed at this time.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported "i am contacting you again regarding leaking bard power midlines.I know in the past we decided it is not a leak from the product itself, but fluid and blood are leaking out around the product from insertion sites.It was suggested to us to cut the midlines shorter to prevent possible back pressure occurring at the shoulder joint.This suggestion has not helped.If i had to guess, we are replacing 75% of the midlines we place for this leaking issue." add info rcvd : midline was found to be leaking from insertion site.Catheter exterior the body 0.5 cm.Dressing change was attempted earlier in the day.Found to be saturated two hours later.Catheter removed intact.No sign/symptoms of infection noted at insertion site.Patient was switched from iv antibiotics to oral for discharge.What type of catheter securement was utilized? 3m dressing stat lock.

Brand Name
3FR SL PROVENA MIDLINE MAX BARRIER KIT
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11530929
Report Number3006260740-2021-00895
Device Sequence Number4091074
Product Code PND
UDI-Device Identifier00801741153952
UDI-Public(01)00801741153952
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K153393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS4153108D
Device Lot NumberREEN1144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/29/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age82 YR
Patient Weight84